Alert archive / Iowa / River Flood Warnings in 2012

River Flood Warning 2, NWS Omaha, NE

April 15, 2012Fremont County, Iowa

NWS Omaha, NE issued this river flood warning at Apr 15, 2012, 6:12 AM CDT for Fremont County, Iowa. It took effect at Apr 15, 2012, 2:23 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 6:12 AM CDT (11:12 UTC)
In effect from
Apr 15, 2012, 2:23 PM CDT
Expired
Apr 15, 2012, 9:47 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE
Flood severity
Minor

County Fremont County, IA

The radar

The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nishnabotna River above Hamburg (HMBI4). The gauge peaked at 23.30 ft at Apr 15, 2012, 3:00 PM CDT.

actionminormoderate1015202504/1504/1604/17
Action stage
23 ft
Minor stage
25 ft
Moderate stage
27.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS43 KOAX 151113
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
612 AM CDT SUN APR 15 2012

...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVER IN IOWA... 

  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE)

INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE 
AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/

&&

IAC071-152312-
/O.NEW.KOAX.FL.W.0002.120415T2124Z-120417T1745Z/
/HMBI4.1.ER.120415T2124Z.120416T1200Z.120416T2345Z.NO/
612 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR 
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* FROM TODAY UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6:00 AM SUNDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE TODAY AND CONTINUE TO RISE TO 
  NEAR 26.5 FEET BY MONDAY MORNING. THE RIVER SHOULD FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE 
  THREATENED IN SEVERAL SPOTS.

$$

MILLER
3 follow-up statements
895 
WGUS83 KOAX 151159
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
659 AM CDT SUN APR 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
 
  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...

  NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE)

INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE 
AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/

&&

IAC145-160258-
/O.CON.KOAX.FL.W.0001.000000T0000Z-120416T2151Z/
/ICLI4.2.ER.120415T0407Z.120415T1100Z.120416T0351Z.NO/
659 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NODAWAY RIVER NEAR CLARINDA.
* AT  6:15 AM SUNDAY THE STAGE WAS 22.9 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 20.0 FEET...ADDITIONAL LOWLANDS, SOME FARMLANDS, AND 
  COUNTY ROADS FLOOD.

$$

IAC071-160258-
/O.EXT.KOAX.FL.W.0002.120415T1923Z-120417T0234Z/
/HMBI4.1.ER.120415T1923Z.120416T0000Z.120416T0834Z.NO/
659 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* FROM TODAY UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 AM SUNDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO
  RISE TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY 
  LIMITS.

$$
835 
WGUS83 KOAX 151756
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1256 PM CDT SUN APR 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...

  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.
 
  NODAWAY RIVER NEAR CLARINDA AFFECTING PAGE COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE)

INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE 
AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/

&&

IAC071-160856-
/O.CON.KOAX.FL.W.0002.120415T1923Z-120417T0234Z/
/HMBI4.1.ER.120415T1923Z.120416T0000Z.120416T0834Z.NO/
1256 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM SUNDAY THE STAGE WAS 22.9 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY 
  LIMITS.

$$

IAC145-160856-
/O.CON.KOAX.FL.W.0001.000000T0000Z-120416T2151Z/
/ICLI4.2.ER.120415T0407Z.120415T1145Z.120416T0351Z.NO/
1256 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NODAWAY RIVER NEAR CLARINDA.
* AT 12:15 PM SUNDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 20.0 FEET...ADDITIONAL LOWLANDS, SOME FARMLANDS, AND 
  COUNTY ROADS FLOOD.

$$
575 
WGUS83 KOAX 160247
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT SUN APR 15 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
 
  MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA 
  COUNTIES.

  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
 
  MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE)

INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE 
AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/

&&

MOC005-NEC127-160317-
/O.CAN.KOAX.FL.W.0003.000000T0000Z-120417T0900Z/
/BRON1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
947 PM CDT SUN APR 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT BROWNVILLE.
* AT  9:15 PM SUNDAY THE STAGE WAS 31.6 FEET. 
* FLOOD STAGE IS 33.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 31.6 FEET.  THE 
  RIVER WILL FALL BELOW 31 FEET BY TOMORROW MORNING.


$$

MOC087-NEC147-161200-
/O.EXT.KOAX.FL.W.0004.000000T0000Z-120416T1200Z/
/RULN1.1.ER.120416T0222Z.120416T0230Z.120416T0600Z.NO/
947 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT RULO.
* AT  9:30 PM SUNDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 17.0 FEET...THE LEFT BANK OVERFLOWS ONTO AGRICULTURAL 
  LOWLANDS ON THE MISSOURI SIDE OF THE RIVER.

$$

IAC071-160317-
/O.CAN.KOAX.FL.W.0002.000000T0000Z-120417T0234Z/
/HMBI4.1.ER.120415T1807Z.120415T2115Z.120416T0106Z.NO/
947 PM CDT SUN APR 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* AT  9:30 PM SUNDAY THE STAGE WAS 22.8 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FELL BELOW FLOOD STAGE AT  8:06 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...MINOR RURAL OVERFLOWS BEGIN WITHIN THE CITY 
  LIMITS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:52 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 15, 3:52 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT SUN APR 15 2012

.DISCUSSION...

VERY COMPLEX SITUATION IN PLACE THE NEXT 12 HOURS OR SO. PRIMARY
CONCERNS ARE WINDS AND CONVECTIVE POTENTIAL. AGREE THAT THERE IS
STILL A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF THE AREA...
MAINLY NORTHEAST NEBRASKA...TODAY.

UPPER AIR CHARTS FROM LAST EVENING SHOWED THE FOLLOWING. 300 MB
JET STREAK OF 135 KNOTS WAS PUNCHING NORTHEAST FROM SOUTHERN
ARIZONA AND NEW MEXICO. SECOND JET MAX NOTED OVER LAKE SUPERIOR.
CLOSED LOW AT 500 MB WAS OVER THE FOUR CORNERS REGION. 12 HOUR
HEIGHT FALLS OF UP TO AROUND 100 METERS WERE ESTIMATED OVER
NORTHEAST NEW MEXICO. STRONG 850 MB WINDS WERE TRANSPORTING
MOISTURE NORTHWARD.

EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWED CLOSED LOW OVER
EASTERN COLORADO. MAIN AREA OF STORMS EXTENDED FROM TEXAS NORTH
INTO IOWA...BUT A FEW STORMS NOTED IN EASTERN COLORADO.

COMPLEX SURFACE PATTERN WITH CONVECTIVE BOUNDARIES...BUT WARM FRONT
APPEARED TO EXTEND FROM SURFACE LOW NEAR THE NEBRASKA/KANSAS BORDER
SOUTH OF LEXINGTON EASTWARD INTO SOUTHEAST NEBRASKA. A SECOND LOW
WAS BETWEEN YANKTON AND ONEILL.

MODELS SHOW MID TROPOSPHERIC LOW TRACKING INTO EASTERN SOUTH DAKOTA
BY LATE AFTERNOON. MAIN SURFACE LOW SHOULD TRACK NORTHEAST INTO
NORTHEAST NEBRASKA BY EARLY AFTERNOON...AND INTO SOUTHEAST SOUTH
DAKOTA BY LATE AFTERNOON. EXPECT STRONG SOUTH/SOUTHWEST WINDS AHEAD
OF THE LOW AND WIND ADVISORY ISSUED FOR THAT EARLIER. MAY NEED TO
UPGRADE THAT TO A HIGH WIND WARNING FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA LATER TODAY...BUT DID NOT FOR NOW.

KEPT MENTION OF THUNDERSTORMS MOST OF THE AREA THIS MORNING UNTIL
DRIER AIR AT 850 MB MOVES IN. ALSO SOME CONVECTION POSSIBLE FARTHER
WEST IN OUR NORTHEAST NEBRASKA ZONES THIS AFTERNOON IN ASSOCIATION
WITH BETTER UPPER DYNAMICS. THAT IS WHERE SEVERE THREAT MAY BE THIS
AFTERNOON.

ON THE BACKSIDE...STRONG NORTHWEST WINDS MAY SPREAD INTO NORTHEAST
NEBRASKA TOWARD LATE AFTERNOON AND FELT A WIND ADVISORY WAS
NEEDED FOR THAT LATER THIS AFTERNOON AND EVENING. THIS MAY NEED TO
BE EXPANDED FOR THE EVENING BUT WILL LET THE DAY SHIFT DECIDE ON
THAT.

OTHERWISE...PRECIPITATION CHANCES CONTINUE INTO TONIGHT UNTIL THE
SYSTEM LIFTS OFF INTO MINNESOTA AND WISCONSIN TONIGHT. A SHORTWAVE
WILL BRING A CHANCE FOR SHOWERS AS IT MOVES IN FROM THE WEST
MONDAY AFTERNOON INTO MONDAY NIGHT. SHOWERS/THUNDERSTORMS ALSO
POSSIBLE WITH ANOTHER WAVE TUESDAY AFTERNOON INTO EARLY WEDNESDAY.

NO BIG CHANGES TO LATER PERIODS. FAST MOVING FAIRLY ZONAL
PROGRESSIVE FLOW EXPECTED MID WEEK WITH THAT TRENDING TOWARD A
MORE MERIDIONAL PATTERN BY FRIDAY.

MILLER

&&

.AVIATION...

06Z TAFS FOR KOMA...KLNK AND KOFK

VARIABLE CONDITIONS AT ALL TAF SITES AS CONVECTION CONTINUES TO
ROLL THROUGH THE REGION. HAVE INCLUDED LOW LEVEL WIND SHEAR IN
BOTH KLNK AND KOMA FOR THE FIRST FEW HOURS AS 60-65KT LOW LEVEL
JET CONTINUES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ015-018-032>034-042>045-050>053-065>068-078-088>093.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
     FOR NEZ011-012-016-017-030-031.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR IAZ043-055-056-069-079-080-090-091.

&&
Hazardous weather outlook, Apr 15, 5:45 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 AM CDT SUN APR 15 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
545 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF THE AREA TODAY...
BUT THESE ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS. A
FEW STORMS COULD BECOME SEVERE IN PARTS OF NORTHEAST NEBRASKA. THE
MAIN HAZARD WOULD BE LARGE HAIL.

STRONG SOUTH OR SOUTHWEST WINDS SHOULD OCCUR OVER MUCH OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TODAY...WITH GUSTS REACHING OVER 50 MPH.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP INTO NORTHEAST
NEBRASKA MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE
IN NORTHEAST NEBRASKA SUNDAY EVENING.

A FEW THUNDERSTORMS MAY OCCUR ON TUESDAY AFTERNOON INTO TUESDAY
NIGHT AND WEDNESDAY...THEN AGAIN FROM THURSDAY INTO THURSDAY NIGHT.
AT THIS TIME...THE CHANCE OF SEVERE WEATHER TUESDAY THROUGH
THURSDAY NIGHT SEEMS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 15, 12:36 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND GST     S SOUTH BEND            41.00N 96.25W
04/15/2012  E70 MPH          CASS               NE   EMERGENCY MNGR

&&

VDEWALD
Special weather statement, Apr 15, 2:05 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 AM CDT SUN APR 15 2012

IAZ080-090-091-NEZ068-090>093-150830-
FREMONT IA-PAGE IA-MONTGOMERY IA-RICHARDSON NE-JOHNSON NE-NEMAHA NE-
OTOE NE-PAWNEE NE-
205 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...PAGE...MONTGOMERY...
RICHARDSON...JOHNSON...NEMAHA...OTOE AND PAWNEE COUNTIES UNTIL 330
AM CDT...

STRONG WINDS...NOT ASSOCIATED WITH THUNDERSTORMS...ARE EXPECTED
ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH ABOUT
330 AM. THE STRONG WINDS WILL GUST FROM THE SOUTH AT 20 TO 35 MPH
WITH GUSTS TO 60 MPH. THIS CAN BLOW AROUND SMALL UNSECURED OBJECTS
AND CAUSE SMALL TREE LIMBS TO BREAK.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...NEBRASKA CITY...CLARINDA...SHENANDOAH...AUBURN...
SYRACUSE...TECUMSEH...VILLISCA...SIDNEY...HAMBURG...PAWNEE CITY...
HUMBOLDT...ESSEX...PERU...PALMYRA...FARRAGUT...STERLING...UNADILLA...
COOK AND RIVERTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 BETWEEN MILE MARKERS 195 AND 240.
 INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 20.

LAT...LON 4073 9644 4078 9619 4078 9584 4079 9584
      4086 9581 4099 9492 4058 9492 4058 9578
      4052 9574 4055 9565 4047 9569 4046 9564
      4031 9566 4023 9547 4018 9548 4012 9539
      4005 9542 4000 9531 4000 9531 4000 9646
TIME...MOT...LOC 0701Z 265DEG 102KT 4080 9710 4006 9710

MAYES
Special weather statement, Apr 15, 2:14 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 AM CDT SUN APR 15 2012

NEZ093-150745-
RICHARDSON NE-
214 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHARDSON COUNTY
UNTIL 245 AM CDT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RESERVE...OR 7 MILES EAST OF
FALLS CITY...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RULO AND PRESTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING
FOR NORTHEASTERN KANSAS...NORTHWESTERN MISSOURI AND SOUTHEASTERN
NEBRASKA.

LAT...LON 4009 9556 4017 9545 4014 9543 4012 9539
      4007 9539 4006 9542 4003 9540 4003 9535
      4000 9531 4000 9550
TIME...MOT...LOC 0711Z 240DEG 48KT 4003 9547

KERN
Local storm report, Apr 15, 2:22 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     BEATRICE                40.27N 96.75W
04/14/2012                   GAGE               NE   PUBLIC

            TREE BRANCHES DOWN. BARN DAMAGED. WINDOWS BLOWN IN. TIME
            ESTIMATED.

&&

BMAYES
Local storm report, Apr 15, 4:38 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
438 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             3 W PETERSBURG          41.85N 98.14W
04/14/2012  E2.75 INCH       BOONE              NE   LAW ENFORCEMENT

1214 PM     HAIL             3 E PETERSBURG          41.85N 98.02W
04/14/2012  E2.50 INCH       BOONE              NE   STORM CHASER

1216 PM     TSTM WND DMG     NW ALBION               41.69N 98.00W
04/14/2012                   BOONE              NE   LAW ENFORCEMENT

            16 INCH DIAMETER TREE BLOWN DOWN ON NW EDGE OF ALBION.

1223 PM     HAIL             13 ENE PETERSBURG       41.93N 97.85W
04/14/2012  E2.50 INCH       ANTELOPE           NE   STORM CHASER

1230 PM     HAIL             OAKDALE                 42.07N 97.97W
04/14/2012  M0.88 INCH       ANTELOPE           NE   CO-OP OBSERVER

1236 PM     HAIL             9 E PETERSBURG          41.85N 97.90W
04/14/2012  M3.00 INCH       BOONE              NE   STORM CHASER

1250 PM     HAIL             DUNBAR                  40.67N 96.03W
04/14/2012  E1.00 INCH       OTOE               NE   PUBLIC

            QUARTER SIZED HAIL. BROKE A WINDSHIELD WIPER.

1254 PM     HAIL             BATTLE CREEK            42.00N 97.60W
04/14/2012  E1.00 INCH       MADISON            NE   FIRE DEPT/RESCUE

            HAIL COVERS THE GROUND.

0103 PM     HAIL             BATTLE CREEK            42.00N 97.60W
04/14/2012  E1.00 INCH       MADISON            NE   TRAINED SPOTTER

0117 PM     HAIL             7 SW NORFOLK            41.96N 97.51W
04/14/2012  M1.75 INCH       MADISON            NE   LAW ENFORCEMENT

0125 PM     HAIL             2 ESE NORFOLK           42.02N 97.38W
04/14/2012  M1.50 INCH       MADISON            NE   EMERGENCY MNGR

0138 PM     FLASH FLOOD      3 SSW GREENWOOD         40.92N 96.46W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            WATER IS FILLING UP A LOW AREA ON INTERSTATE 80 WEST
            BOUND. ENTIRE RIGHT LANE IS UNDER WATER. TRAFFIC BACKED
            UP AS A RESULT.

0150 PM     HAIL             E RANDOLPH              40.87N 95.56W
04/14/2012  M1.00 INCH       FREMONT            IA   TRAINED SPOTTER

0157 PM     FLASH FLOOD      NORFOLK                 42.03N 97.42W
04/14/2012                   MADISON            NE   EMERGENCY MNGR

            HEAVY RAIN HAS CAUSED FLASH FLOODING ACROSS THE NORTHERN
            PORTIONS OF THE COUNTY.

0214 PM     HAIL             7 NW FAIRBURY           40.21N 97.27W
04/14/2012  E0.88 INCH       JEFFERSON          NE   TRAINED SPOTTER

            JUST STARTED.

0214 PM     HAIL             7 W FAIRBURY            40.14N 97.31W
04/14/2012  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

            LASTED ABOUT ONE MINUTE.

0230 PM     HEAVY RAIN       10 NW STANTON           42.05N 97.36W
04/14/2012  E3.50 INCH       STANTON            NE   EMERGENCY MNGR

            3.5 INCHES OF RAIN. SEVERAL COUNTY ROADS FLOODED.

0232 PM     HAIL             COBURG                  40.92N 95.27W
04/14/2012  E1.75 INCH       MONTGOMERY         IA   LAW ENFORCEMENT

0242 PM     HEAVY RAIN       RED OAK                 41.01N 95.22W
04/14/2012  M2.25 INCH       MONTGOMERY         IA   FIRE DEPT/RESCUE

            QUITE A BIT OF STREET FLOODING IN RED OAK FROM 40 MINUTES
            OF VERY HEAVY RAIN.

0243 PM     FLOOD            RED OAK                 41.01N 95.22W
04/14/2012                   MONTGOMERY         IA   LAW ENFORCEMENT

            SOME STREET FLOODING IN RED OAK.

0250 PM     HAIL             2 SW GRANT              41.12N 95.01W
04/14/2012  E1.00 INCH       MONTGOMERY         IA   PUBLIC

0310 PM     TSTM WND DMG     3 S DAYKIN              40.28N 97.30W
04/14/2012                   JEFFERSON          NE   EMERGENCY MNGR

            SEVERAL IRRIGATION PIVOTS OVERTURNED AND ONE FOOT TREES
            DOWNED.

0321 PM     TSTM WND DMG     DAYKIN                  40.32N 97.30W
04/14/2012                   JEFFERSON          NE   TRAINED SPOTTER

            24 INCH DIAMETER TREES BLOWN DOWN...SOME ONTO HOMES.

0330 PM     FLASH FLOOD      PENDER                  42.11N 96.71W
04/14/2012                   THURSTON           NE   EMERGENCY MNGR

            WATER OVER HIGHWAY 9 SOUTH OF PENDER.

0335 PM     HAIL             9 S BURCHARD            40.02N 96.35W
04/14/2012  M1.50 INCH       PAWNEE             NE   EMERGENCY MNGR

            ALONG HIGHWAY 99 ON THE NEBRASKA AND KANSAS STATE LINE.

0345 PM     HAIL             ELK CREEK               40.29N 96.13W
04/14/2012  M0.88 INCH       JOHNSON            NE   EMERGENCY MNGR

0347 PM     FLOOD            RED OAK                 41.01N 95.22W
04/14/2012                   MONTGOMERY         IA   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING ON THE EAST SIDE OF TOWN.

0400 PM     TSTM WND DMG     BEATRICE                40.27N 96.75W
04/14/2012                   GAGE               NE   PUBLIC

            TREE BRANCHES DOWN. BARN DAMAGED. WINDOWS BLOWN IN. TIME
            ESTIMATED.

0409 PM     HAIL             JOHNSON                 40.41N 96.00W
04/14/2012  M0.75 INCH       NEMAHA             NE   TRAINED SPOTTER

0415 PM     HAIL             7 NE ELK CREEK          40.36N 96.03W
04/14/2012  E1.00 INCH       NEMAHA             NE   PUBLIC

0418 PM     FLASH FLOOD      FAIRBURY                40.14N 97.18W
04/14/2012                   JEFFERSON          NE   TRAINED SPOTTER

            REPORT OF STREET FLOODING WITH WATER UP TO CURBS.

0418 PM     FLASH FLOOD      WILBER                  40.48N 96.96W
04/14/2012                   SALINE             NE   TRAINED SPOTTER

            STREET FLOODING REPORTED.

0452 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMB BLOWN DOWN. 4 BY 8 FOOT SHEET
            OF ALUMINUM ROOFING TORN OFF SHED.

0500 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            2 FOOT DIAMETER TREES BLOWN OVER. ANNOUNCER BOOTH AT THE
            FOOTBALL FIELD DESTROYED.

0500 PM     TSTM WND DMG     STERLING                40.46N 96.38W
04/14/2012                   JOHNSON            NE   TRAINED SPOTTER

            6 TO 10 INCH TREE LIMBS DOWN IN TOWN EVERYWHERE

0500 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
04/14/2012                   LANCASTER          NE   BROADCAST MEDIA

            SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE
            AND VINE STREETS IN LINCOLN.

0510 PM     TSTM WND DMG     1 N COOK                40.52N 96.16W
04/14/2012                   OTOE               NE   TRAINED SPOTTER

            SIGNIFICANT DAMAGE TO A HOME.

0510 PM     TSTM WND DMG     2 SW TALMAGE            40.51N 96.05W
04/14/2012                   NEMAHA             NE   EMERGENCY MNGR

            IRRIGATION PIVOT DESTROYED. TREES TWISTED. MACHINE SHED
            DESTROYED. NEAR INTERSECTION OF 736 AND 629 ROAD.

0513 PM     TORNADO          3 SE COOK               40.48N 96.12W
04/14/2012                   JOHNSON            NE   LAW ENFORCEMENT

0528 PM     TSTM WND GST     NEBRASKA CITY           40.68N 95.86W
04/14/2012  M61.00 MPH       OTOE               NE   AWOS

0530 PM     TSTM WND DMG     5 NNW NEBRASKA CITY     40.74N 95.89W
04/14/2012                   OTOE               NE   EMERGENCY MNGR

            6 HOMES DAMAGED...2 OF WHICH MAY NOT BE LIVABLE. 50 TO
            100 TREES IN AN ORCHARD LAYED FLAT A LITTLE BIT SOUTH.
            TIME ESTIMATED.

0535 PM     TORNADO          THURMAN                 40.82N 95.75W
04/14/2012                   FREMONT            IA   EMERGENCY MNGR

            75 PERCENT OF THE TOWN OF THURMAN WAS DESTROYED. THE TOWN
            HAS BEEN EVACUATED WITH AN EMERGENCY SHELTER IN A NEARBY
            TOWN. NO POWER IN THE TOWN. NO MAJOR INJURIES.

0538 PM     TSTM WND GST     1 S UNION               40.80N 95.92W
04/14/2012  E78.00 MPH       CASS               NE   LAW ENFORCEMENT

            ON HIGHWAY 75, 78 MPH WINDS BLOWING AROUND DEBRIS.

0540 PM     TSTM WND DMG     3 SW THURMAN            40.79N 95.79W
04/14/2012                   FREMONT            IA   EMERGENCY MNGR

            5 SEMI TRUCKS BLOWN OFF INTERSTATE 29 BETWEEN MILE MARKER
            16 AND 18.

0541 PM     HEAVY RAIN       7 WNW PLATTSMOUTH       41.05N 96.02W
04/14/2012  M2.42 INCH       CASS               NE   TRAINED SPOTTER

0541 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
04/14/2012  M2.36 INCH       LANCASTER          NE   EMERGENCY MNGR

            ACROSS THE CITY OF LINCOLN RAINFALL REPORTS RANGED FROM
            1.58 TO 2.36 INCHES FOR THE EVENT.

0554 PM     TSTM WND GST     1 S HASTINGS            41.01N 95.50W
04/14/2012  M65.00 MPH       MILLS              IA   TRAINED SPOTTER

            MEASURED ON A HOME WEATHER STATION. TREE SNAPPED OFF JUST
            ABOVE GRADE AND MANY LIMBS SNAPPED AND THROWN.

0558 PM     TSTM WND DMG     EMERSON                 41.02N 95.40W
04/14/2012                   MILLS              IA   TRAINED SPOTTER

            2 FOOT DIAMETER TREES BLOWN DOWN.

0600 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
04/14/2012  M2.80 INCH       LANCASTER          NE   CO-OP OBSERVER

            SINCE RAIN BEGAN TODAY.

0610 PM     TSTM WND GST     4 NW RED OAK            41.05N 95.28W
04/14/2012  M78.00 MPH       MONTGOMERY         IA   EMERGENCY MNGR

            GUST MEASURED BY WEATHER STATION AT 4 FT HEIGHT. DAMAGE
            TO TREES AND POWER POLES AND SOME STRUCTURAL DAMAGE.

0611 PM     TSTM WND DMG     5 S PLATTSMOUTH         40.94N 95.89W
04/14/2012                   CASS               NE   TRAINED SPOTTER

            LARGE TREES DOWN IN THE BEAVER LAKE AREA

0613 PM     FUNNEL CLOUD     SHENANDOAH              40.76N 95.37W
04/14/2012                   PAGE               IA   TRAINED SPOTTER

0624 PM     HEAVY RAIN       2 W OFFUTT AFB          41.11N 95.96W
04/14/2012  M3.25 INCH       SARPY              NE   AMATEUR RADIO

            SINCE 7 AM.

0625 PM     TSTM WND DMG     4 SW CLARINDA           40.70N 95.09W
04/14/2012                   PAGE               IA   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH. SEVERAL TREE LIMBS BROKEN,
            AVERAGE SIZE WAS 1/2 INCH. SOME QUARTER SIZE HAIL.

0641 PM     FLASH FLOOD      6 E FIRTH               40.53N 96.49W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            WATER OVER A BRIDGE ON HIGHWAY 43.

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M1.58 INCH       DOUGLAS            NE   ASOS

            PRECIPTATION AT EPPLEY AIRFIELD FROM 1152 AM TO 552 PM

0652 PM     HEAVY RAIN       OMAHA                   41.26N 96.01W
04/14/2012  M1.58 INCH       DOUGLAS            NE   ASOS

            EPPLEY AIRFIELD PRECIPITATION FROM 1152 AM TO 552 PM

0654 PM     HEAVY RAIN       FIRTH                   40.53N 96.60W
04/14/2012  M3.75 INCH       LANCASTER          NE   AMATEUR RADIO

            FROM 82ND AND FIRTH ROAD.

1120 PM     HAIL             SEWARD                  40.91N 97.10W
04/14/2012  E0.75 INCH       SEWARD             NE   LAW ENFORCEMENT

1143 PM     FUNNEL CLOUD     1 NNE LINCOLN           40.83N 96.68W
04/14/2012                   LANCASTER          NE   TRAINED SPOTTER

            NORTHEAST OF AIRFIELD

1159 PM     HEAVY RAIN       4 W NORFOLK             42.03N 97.50W
04/14/2012  M4.08 INCH       MADISON            NE   CO-OP OBSERVER

            TOTAL RAINFALL FROM 6 AM TO 1159 PM

1208 AM     HAIL             4 SW WAVERLY            40.88N 96.58W
04/15/2012  M0.75 INCH       LANCASTER          NE   STORM CHASER

1225 AM     TSTM WND GST     S SOUTH BEND            41.00N 96.25W
04/15/2012  E70.00 MPH       CASS               NE   EMERGENCY MNGR

&&

BKERN
Local storm report, Apr 15, 5:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HEAVY RAIN       1 WNW BOYS TOWN         41.26N 96.15W
04/15/2012  M1.37 INCH       DOUGLAS            NE   NWS EMPLOYEE

            24 HOUR AMOUNT.

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:02 PM CDTAreal Flood AdvisoryOAXMills, Pottawattamie58 min
Apr 14, 9:17 PM CDTWind AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more31 hr
Apr 14, 11:23 PM CDTRiver Flood WarningOAXPage16 hr
Apr 15, 12:09 AM CDTSpecial Weather StatementOAXFremont, Page36 min
Apr 15, 12:41 AM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie34 min
Apr 15, 12:57 AM CDTTornado WarningOAXPottawattamie15 min
Apr 15, 2:05 AM CDTSpecial Weather StatementOAXFremont, Page85 min

Nearby

River Flood Warnings in Iowa, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.